Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Dual $ -1$ Hahn polynomials: ``Classical'' polynomials beyond the Leonard duality


Authors: Satoshi Tsujimoto, Luc Vinet and Alexei Zhedanov
Journal: Proc. Amer. Math. Soc. 141 (2013), 959-970
MSC (2010): Primary 33C45
DOI: https://doi.org/10.1090/S0002-9939-2012-11469-8
Published electronically: July 26, 2012
MathSciNet review: 3003688
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the $ -$1 dual Hahn polynomials through an appropriate $ q \to -1$ limit of the dual $ q$-Hahn polynomials. These polynomials are orthogonal on a finite set of discrete points on the real axis, but in contrast to the classical orthogonal polynomials of the Askey scheme, the $ -1$ dual Hahn polynomials do not exhibit the Leonard duality property. Instead, these polynomials satisfy a 4th-order difference eigenvalue equation and thus possess a bispectrality property. The corresponding generalized Leonard pair consists of two matrices $ A,B$ each of size $ N+1 \times N+1$. In the eigenbasis where the matrix $ A$ is diagonal, the matrix $ B$ is 3-diagonal; but in the eigenbasis where the matrix $ B$ is diagonal, the matrix $ A$ is 5-diagonal.


References [Enhancements On Off] (What's this?)

  • 1. E. Bannai and T. Ito, Algebraic Combinatorics I: Association Schemes. Benjamin & Cummings, Menlo Park, CA, 1984. MR 882540 (87m:05001)
  • 2. T. Chihara, On kernel polynomials and related systems, Boll. Unione Mat. Ital., 3 Ser., 19 (1964), 451-459. MR 0176121 (31:396)
  • 3. T. Chihara, An Introduction to Orthogonal Polynomials, Gordon and Breach, NY, 1978. MR 0481884 (58:1979)
  • 4. E. I. Jafarov, N. I. Stoilova and J. Van der Jeugt, Finite oscillator models: the Hahn oscillator, arXiv: 1101.5310.
  • 5. R. Koekoek, P. Lesky, and R. Swarttouw, Hypergeometric Orthogonal Polynomials and Their Q-analogues, Springer-Verlag, 2010. MR 2656096 (2011e:33029)
  • 6. D. Leonard, Orthogonal Polynomials, Duality and Association Schemes, SIAM J. Math. Anal. 13 (1982), 656-663. MR 661597 (83m:42014)
  • 7. A. F. Nikiforov, S. K. Suslov, and V. B. Uvarov, Classical Orthogonal Polynomials of a Discrete Variable, Springer, Berlin, 1991. MR 1149380 (92m:33019)
  • 8. M. Rosenblum, Generalized Hermite Polynomials and the Bose-like Oscillator Calculus, in: Oper. Theory Adv. Appl., vol. 73, Birkhäuser, Basel, 1994, pp. 369-396. MR 1320555 (96b:33005)
  • 9. N. I. Stoilova and J. Van der Jeugt, An Exactly Solvable Spin Chain Related to Hahn Polynomials, SIGMA 7 (2011), Paper 033. MR 2804563 (2012e:82016)
  • 10. P. Terwilliger, Two linear transformations each tridiagonal with respect to an eigenbasis of the other. Linear Algebra Appl. 330 (2001), 149-203. MR 1826654 (2002h:15021)
  • 11. S. Tsujimoto, L. Vinet and A. Zhedanov, Dunkl-shift operators and Bannai-Ito polynomials, Adv. Math. 229 (2012), 2123-2158. MR 2880217
  • 12. L. Vinet and A. Zhedanov, A ``missing'' family of classical orthogonal polynomials, J. Phys. A: Math. Theor. 44 (2011), 085201. MR 2770369
  • 13. L. Vinet and A. Zhedanov, A limit $ q=-1$ for big q-Jacobi polynomials, Trans. Amer. Math. Soc., to appear, arXiv:1011.1429v3.
  • 14. L. Vinet and A. Zhedanov, A Bochner theorem for Dunkl polynomials, SIGMA 7 (2011), Paper 020. MR 2804576

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 33C45

Retrieve articles in all journals with MSC (2010): 33C45


Additional Information

Satoshi Tsujimoto
Affiliation: Department of Applied Mathematics and Physics, Graduate School of Informatics, Kyoto University, Sakyo-ku, Kyoto 606–8501, Japan

Luc Vinet
Affiliation: Centre de Recherches Mathématiques, Université de Montréal, P.O. Box 6128, Centre-ville Station, Montréal (Québec), H3C 3J7, Canada

Alexei Zhedanov
Affiliation: Donetsk Institute for Physics and Technology, 83114 Donetsk, Ukraine

DOI: https://doi.org/10.1090/S0002-9939-2012-11469-8
Keywords: Classical orthogonal polynomials, dual $q$-Hahn polynomials, Leonard duality.
Received by editor(s): July 31, 2011
Published electronically: July 26, 2012
Communicated by: Sergei K. Suslov
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society